Arrhythmia Alliance

Feel like I’m passing out

This is my first post. I was diagnosed with ventricular tachycardia 5 years ago but have been on daily medication since then. My symptoms have been fairly well controlled but lately I’ve had numerous episodes where I feel I’m about to pass out, together with more frequent ectopic beats, not always at the same time. Going back to Doc next week, recent echocardiogram was fine. Has anyone else had this? It’s very scary.

20 Replies
oldestnewest

Yes, I get this on rare occasions. I feel odd, then dizzy, a darkness starts to descend and just as I feel I'm going to pass out I come back. I can be either standing or sitting. Does that sound like the same as you experience?

Jean

Reply

Hi Jean, yes, that’s exactly how it feels. Also, my legs turn to jelly. Do you have an arrhythmia? How do you cope when you feel dizzy?

Reply

It's really scary when it happens and at the time I always think I am actually going to pass out. I've had AF for 13 years, but have only had these episodes during the last 7-8 years as far as I can remember. I think Dr Sanjay Gupta a cardiologist at York Hospital in the UK has made a video about these episodes. I will see if I can find a link to it for you.

Jean

Reply

I think this is the link:

Reply

Thank you for the link.

Reply

I have been diagnosed exactly the same with VTach problems. May I ask what medications you are on? I too become dizzy myself.

Reply

Hi, I’m on Verapamil slow release and Flecainide.

Reply

I'm on the same Verapamil 240mg slow release does slow the heart rate down to about 60 beats a minute for me but I still get the occasional eptopic hearts beats most days.

They sometimes make me feel spacy and a little tired and sweaty palms.Not always but they always make me burp after and eptopic beat.

They still really scare me though I'll never get used to them.

Reply

Thank you Bedlington14, I wish the best for you. Be Well and Be Great!! I am on Sotalol, Carvedilol, and Entresto. I will discuss with my EP on this.

Reply

I have had this recently occasionally too. I used my AliveCor when it was happening ( I was in AF at the time) and it turned out I was having "pauses" which showed up as big gaps between the beats of about 2.5 -3.00 seconds. They stopped when the AF stopped as far as I was aware. The EP says at this length the pauses aren't serious, but if they get longer they might need treatment.

I have had AF since 2006, becoming persistent in 2015, and had 2 ablations. Still on Flecainide and bisoprolol and apixaban, but at the moment feeling better.

I wish you all the best.

Reply

Thank you for this, it’s so helpful. There’s still a lot I don’t understand about this condition because I’ve never heard of an AliveCor - I’ll go and find out what it is. I’m seeing my Doc tomorrow and hope to be referred to a good electrophysiologist. I’m glad you’re feeling better.

Reply

Kardia Alivecor is a small device the size of a credit card that has sensors. You put your fingertips on the sensors and they read your heart rhythm via an app on your phone. There's lots about them if you search on this forum. I find mine very useful. AF is very unpredictable and doesn't always show up on a 24 hour monitor. Hope you get sorted soon!

Reply

Thank you!

Reply

Does anyone recommend coenzyme Q 10 for some relief from eptopic heartbeats? I take Verapamil 240mg slow release.

Reply

35 years ago i went into the freeman hospital they burnt a vein shut to stop me from getting a rapid heartbeat it worked for 15 years then came back i have never had a explanation why i have been on tablets until the 3rd of march when i stopped taking my medication it;s been 6 weeks now and my body is starting to function properly again now let me explain what i have learnt your bodies physiology does not need chemicals to alter it doctors prescribe mainstream medicines to each and every one of us never a cure mentioned when you see them first let me go on about blood pressure it affects one in five hundred people but the big pharmas can;t market that number the BMA reccomend you have your BP taken once every 5 years and BP does not cause heart attacks or strokes and cholesterol is vital please do not follow my method of healing myself i know my body has it;s own mechanism to heal me i;m breathing a lot better now always was wheezing i do deep breathing exercises and the only tablets i take are a mixture of two gasses when mixed make a tablet called WATER i will be the guinea pig for this trial because tablets do not extend life

1 like
Reply

Hi, yes i have ectopic beats & experienced exactly what you described 2 days ago i was driving also & felt like i was going to pass out, combined with multiple ectopic beats & gulping for air, very scary i had to pull over & stay still for 40 mins until i could continue to drive home. I had to lie down for 2 hours before my heart beats normalised? However the last 2 days ive been taking it easy nut still multiple & continuous ectopics with the feeling of fear & shortness of breath so im going for a ECG.

1 like
Reply

I hope you get this sorted. I’d be interested to hear how you get on, if you feel like sharing that. I also have vestibular migraine so mine might be due to that too. Good luck.

Reply

It is scary; my symptoms are exactly the same as yours. They seem to come in clusters and the ectopics after I come round from the near faint can last for quite a while. I take 2.5mg Bisoprolol with recommendation to increase to 5mg if symptoms get worse.

1 like
Reply

Hi there, I'm sorry, I'm asking a question rather than answering yours ;) Am curious, as I recently collapsed with VTach, and it was treated as a mega emergency where ICDs were discussed. I haven't gone that route yet because I'm young-ish and have a structurally normal heart. Are you in the same position, relying solely on meds?

Reply

Hello, yes I’m in the same position as you. I’ve been taking Verapamil and Flecainide daily for 4 years. I haven’t actually had tachycardia for some time, but just very irregular heart rhythms (also vestibular migraine). The feeling that I’m going to pass out is still happening a few times a week, it’s horrible. I was offered an ablation 4 years ago but opted for meds instead. My heart is structurally normal too. I was 55 when all this started.

Reply

You may also like...